I was on Lexapro for 1.5 years at 10mg. Upon discontinuing the medication I entered a state of constant dysphoria and brain fog. I also have the classic brain zaps and excessive sweating but I can live with those. It has been three months and I have slowly been getting better, but still suffering from debilitating brain fog and concentration issues. Has anyone had a similar experience and did it eventually go away (if so in what time period)?
I am having Lexapro withdrawal symptoms 3 months after terminating - will it get better?
Question posted by SuttonTer on 11 Aug 2016
Last updated on 21 April 2020 by sam3131
its been a few year since you posted your question. im having a similar issue, just wanted to know did it resolve for you? and if so how long did it take you for the brain fog to clear?
it is certainly annoying
I've been having horrible withdrawal from Effexor(same type of med) for 12 weeks now. I was on it for 10 years, the last 6 at 300mg. I have heard it can take up to a year before we will fill 100%
Has anyone else experienced very protracted lexapro withdrawal? particularly brain fog? would love to hear how long it lasted and what you did to get out out of it.
Sutton; Yes this is very common I don't know how long you took to taper off and there is no set time for anyone, Most people it is around 3 to 4 months at most but most that I have followed or myself when I changed from Lexapro to Effexor I had that zaps and withdrawals for several months and it was 3 months before I could tell a big change and the fog lifted. So I would say just do your best and just as we have to fight to get to the point that they work do the same thing. Try not to think or dwell on them and kind of laugh them off. I know you well get better but like I say to many people we need these things to get through this junk as I call it.Trust in your faith whatever it is and keep a sense of humor about it and continue to think positive and we can get through anything. Trust me my friend this to shell pass and I am happy for you that you are able to go off your medications.
But the way it works these medications the Serotonin type medications are something that our bodies make and we all react differently and at different dose's So it's different for each person. but that is the best average I can give you. So let's hope it is anytime now things can get much clearer. IF you do not already make sure you're eating healthy or some GOOD vitamin B 50 or just a super B complex make sure it is a USP approved vitamin-like nature made and take walks around the block for mild exercise if you can. And flush your system with plenty of water or good juices. I hope this helps you some. If they continue much longer than I would say see your doctor and see what else you can do. Good luck to you and feel free to let us or me know how your doing!! try and not DWELL on it.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.